Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 92, NWS Flagstaff, AZ

August 27, 2015Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 27, 2015, 6:44 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2015, 6:44 PM MST (01:44 UTC)
Expired
Aug 27, 2015, 7:15 PM MST
In force
31 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:35 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 27, 3:35 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
335 PM MST THU AUG 27 2015

.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ALONG
AND SOUTH OF THE MOGOLLON RIM THIS EVENING AND THEN REDEVELOP BY
EARLY FRIDAY AFTERNOON. DRYING WILL DEVELOP OVER NORTHWEST ARIZONA
SOUTHWEST FLOW INCREASES OVER OUR AREA. LOOK FOR SCATTERED DAYTIMES
STORMS OVER THE HIGH TERRAIN EAST OF FLAGSTAFF AND A SLIGHT CHANCE
OF STORMS ELSEWHERE FROM SATURDAY THROUGH WEDNESDAY.

&&

.DISCUSSION... A VERY ACTIVE DAY SOUTH OF I-40 WITH SEVERAL STORMS
DROOPING OVER ONE INCH OF RAIN IN LESS THAN AN HOUR. STILL EXPECTING
THE VERDE VALLEY AND SEDONA AREAS SEE SOME STORMS AS AN OUTFLOW
BOUNDARY IS JUST ABOUT TO MOVE WESTWARD OFF THE MOGOLLON RIM INTO
THE VERDE VALLEY. STORMS SHOULD CONTINUE THROUGH ABOUT 8 PM AND THEN
DIMINISH. VERY LITTLE ACTIVITY NORTH OF I-40 THIS AFTERNOON...LIKELY
DUE TO DRIER MORE STABLE AIR MOVING IN FROM THE WEST. VERY LITTLE
CONVECTIVE ACTIVITY IS INDICATED DURING THE OVERNIGHT (HOURS (8PM-10
AM) FROM TONIGHT THROUGH NEXT WEDNESDAY...EXCEPT FOR THE WHITE MTNS.

FRIDAY STILL LOOKS LIKE VERY LIGHT FLOW ALOFT AND THIS SHOULD KEEP
SIMILAR MOISTURE AND STABILITY PROFILES OVER THE AREA. THUS
SCATTERED STORM ACTIVITY IS FORECAST FOR THE MOGOLLON RIM AND SHOULD
ONCE AGAIN PUSH INTO NRN GILA AND YAVAPAI COUNTIES AGAIN.

FOR THE WEEKEND INTO NEXT WEEK...A DEEPENING LONG WAVE TROUGH OFF
THE WEST COAST WILL BRING INCREASING SOUTHWEST FLOW TO ARIZONA.
NORTHWEST ARIZONA AND YAVAPAI COUNTIES TO SEE DAYTIME STORM CHANCES
LESS THAN 20 PERCENT AND A RETURN OF BREEZY SOUTHWEST WINDS DURING
THE AFTERNOONS. THE MONSOON PLUME TO BE PUSHED SLOWLY EASTWARD WITH
TIME WITH SCATTERED STORMS LIMITED TO AREAS ALONG THE NEW MEXICO
BORDER AND A SLIGHT CHANCE ELSEWHERE.

&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT BKN-OVC CIGS AOA 10KFT MSL
AND SCATTERED SHOWERS AND THUNDERSTORMS ALONG ANS SOUTH OF THE
MOGOLLON RIM THROUGH THROUGH 03Z FRI THEN DIMINISH CLOUDS AND
PRECIP. IFR CONDITIONS WITH ERRATIC...GUSTY SURFACE WINDS WILL
DEVELOP NEAR THE STRONGEST STORMS.  AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DL
AVIATION...DL

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 27, 6:21 AM MST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
621 AM MST THU AUG 27 2015

AZZ004>018-037>040-271515-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
621 AM MST THU AUG 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

MONSOON MOISTURE REMAINS OVER THE SOUTHWEST TODAY. STORM MOTION
WILL BE LESS TODAY DUE TO A RIDGE BUILDING OVERHEAD. THIS WILL
INCREASE THE CHANCE FOR ISOLATED HEAVY RAINFALL...BUT SLIGHTLY
DECREASE THE CHANCE FOR LARGER HAIL. THE BEST CHANCE FOR STORMS
TODAY WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE
MOUNTAINS. STORM MOTION WILL BE TO THE EAST AND SOUTHEAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SIMILAR CONDITIONS TO TODAY ARE EXPECTED ON FRIDAY. A DRYING
TREND WILL DEVELOP IN THE WESTERN ZONES OVER THE WEEKEND AND INTO
EARLY NEXT WEEK. PORTIONS OF CENTRAL AND EASTERN ARIZONA WILL
REMAIN ACTIVE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY
CALLING 1-888-745-1637.

In the hours before

Special weather statement, Aug 27, 1:39 PM MST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
139 PM MST THU AUG 27 2015

AZZ012-015-272130-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-WESTERN MOGOLLON RIM-
139 PM MST THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCONINO COUNTY
UNTIL 230 PM MST...

AT 137 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM TWO
MILES SOUTH OF FLAGSTAFF...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE... FLAGSTAFF...WALNUT CANYON NATIONAL
MONUMENT...LOWER LAKE MARY...WALNUT CANYON VISITORS CENTER...CANYON
VISTA CAMPGROUND...LAKE VIEW CAMPGROUND...ASHURST LAKE
CAMPGROUNDS... PINEGROVE CAMPGROUND...UPPER LAKE MARY AND UPPER LAKE
MARY BOAT RAMPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3508 11171 3525 11167 3524 11130 3497 11137
TIME...MOT...LOC 2037Z 281DEG 10KT 3515 11161

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.